There was an error in this gadget

Thursday, August 25, 2011

2011 a year of finding my inner strength...

Well it actually really started in the first week of November 2010...My life taking another topsy turvy road... Little did I realise how much power a little pill had on my life.

Parkinson's is complicated enough physically, but many people do not realise the mental and emotional turmoil that comes along with it...and to make matters worse some of the meds while they take care of the physical symptoms mess with ur emotional make up.... As there were some concerns about me having some adverse side affects from a particular drug I was having I was told to withdraw from them but trying to stop taking them, tapering off from 4 tabs a day to 3 to 2 to 1 to zero...Easy enuf, right...

Well well well...So I started off by stopping one, started going thru a whole slew of side effects, stopped taking the secnd dosage and cud barely move....my biggest problem is I have an extremely high tolerance for pain, so I will endure a lot before I even think of asking for help.  I decided to stop my meds withdrawal as I was already half way to hell, physically, emotionally.

I cud not talk, cud not move, just going to the bathroom to pee was a major endeavor....The few steps needed for me to get there which wud normally take a few seconds, now took me close to 20 mins, sweating, cussing and crawling, rolling....

I called my docs, told them, had a vacation planned...a nine day cruise and wanted to feel better for that.  Did manage to go to that, though I spent the majority of the time in the cabin or on a wheelchair.

Then got back home and was unable to sleep, restless, emotionally a mess, physically tired as hell, not sleeping during the nights, losing weight...Got in touch with my docs aand after discussion they decided that as i was not handling my meds withdrawal they wanted to do so in a controlled environment under the supervision of a team of specialists...

So I was admitted late Jan of 2011, the plan being to withdraw the dopamine agonists and supplementing with other meds...Simple enuf....only that withdrawing from these meds was similar to withdrawing from cocaine....pure hell....emotional sea saw.....was actually being closely monitored and they were worried that I wud take my life....i actually did contemplate it, but the fact that i cud not move n was so frigging drained put a crimp in my plans.

This is when I realised how much I depended on the meds and how lost i was without my meds, how very helpless, unable to even take care of even my basic needs....An extremely sobering effect that such a tiny pill can cause so much of havoc...The team of docs, the nurses were extremely supportive and empathetic and were there to help me along the way..That and my Facebook family...I had my laptop with me, excellent internet connection, and I uploaded my usual crazy updates and yup also pics for my "narcissist" album.  I cannot stress enuf how much their support along with my family and the team of specialists helped me:)

I shared my blogs and vlogs with my nurse friends and anyone else who was willing to spare time:) I had to distract myself from the fact that Icud barely walk, needed assistance to go to the bathroom, had to go through physical therapy and was given a walker to take home so I cud walk...

At the age of 43 this is not what one wants life to be...The actual hell started after I got back home..... My life seemed like a black abyss, constant thoughts of taking my life, frustrated, scared, alone, emotional see saw, no energy to talk or even think.... Oh and yea no sleep at nights, apetite gone, losing weight, extremely restless, stumbling and crawling summed up my days and nights...lived by the hours..my docs asked me how did i plan on taking my life? And I very matter of factly replied...I thot of taking a bunch of meds, after all my night stand is full of those orange pill bottles....so what stopped me? my doc asked? I said well, i am going through hell just withdrawing from one of those stupid pills, what if I take them , dont die, but have withdraawal symptoms? huh? My docs did make sure that my hubby had with him all the imp meds like sleeping pills etc with him so that I was not tempted.

I was in HELL and thought I wud never get out of it....but with my famliy's support, my will power, I am happy to say I have managed it to the point where we went on a vacation and I parasailed:))) And yes after 43 years, dared to wear a bikini:)  I was so close to giving it all up, to let go...but I am glad I hung in there....There are still lot of other health issues I need to take care off, but I can survive those....

Yes 2011 so far ahs been an interesting year, still have a few other medical stuff to take care of....one year of my life again gone...wasted..... oh well atleast I lived to crib about it:)

Monday, August 1, 2011

Where am I?

As I stand in the front of the mirror

My hands clutching the counter
As I look with growing dread
the reflection reflecting back
uncombed hair falling limply
on pale cheeks devoid of color
skin dry and taut
bleary eyes tired from lack of sleep
sunken sockets with eyes drooping with tiredness
the lips cracked dry
and pulled down in a grimace
i stare at this stranger
trying to find
glossy hair shining with life
the cheeks rosy blush of excitement
the smooth soft skin
the fire of determination in the eyes
the smile that always hovered on the lips
as i frantically peer into the mirror
looking, searching, hoping
waiting to find myself
soon